Vol. 66, No. 1, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Open mapping theorems for probability measures on metric spaces

Larry Quin Eifler

Vol. 66 (1976), No. 1, 89–97
Abstract

Let S and T denote complete separable metric spaces. Let P(S) denote the collection of probability measures on S and equip P(S) with the weak topology. If φ : S T is continuous and onto, then φ induces a weakly continuous mapping φ0 of P(S) onto P(T). We show that φ0 is open in the weak topology if and only if φ is open. However, φ0 is always open in the norm topology. Let K be a totally disconnected compact metric space and let SK denote the set of continuous mappings of K into S. Then there exists a natural mapping π of P(SK) into P(S)K. Blumenthal and Corson have shown that π is onto. We establish that π is an open mapping in the weak topology.

Mathematical Subject Classification 2000
Primary: 28A32, 28A32
Secondary: 46E30
Milestones
Received: 27 January 1976
Published: 1 September 1976
Authors
Larry Quin Eifler